Thu 14 Jun 2012
I’ve undergone follicular unit extraction (FUE) on the frontal lobes (800 grafts). Though I understand that shock loss will occur around the grafted areas, I’ve also noticed a general thinning of hair across the entire top of my head. Furthermore, I’m experiencing intermittent itchiness and tender sizeable bumps throughout the top of my head too.
I had my treatment 3 weeks ago. All appears to have healed well, the surgery was smooth but I’m really concerned and need some objective opinions as to what is happening and if it’s normal.
I’ve been taking Propecia (finasteride) for 12 years now and Rogaine for the last 2 months. Please help! Thank you.
Since you’ve added Rogaine (minoxidil) to your regimen in the last two months, the thinning hair you are noticing may be shedding caused by the drug. Combined with shock loss from the hair restoration surgery, your hair could very well appear much thinner for the first several months. Between three to four months post-surgery and after staring minoxidil, you should begin to see the shed hairs and transplanted hairs regrow.
It’s normal to experience pimples in the hair transplant recipient area. If you are seeing bumps appear in other areas of your head, I suggest consulting with your doctor. Likewise, itching is to be expected in the recipient areas but not in the untreated parts of the head. You may find that adding a quality dandruff shampoo like Nizoral to your hair loss regimen will help with itching.
Editorial Assistant and Forum Co-Moderator for the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q & A Blog.
To share ideas with other hair loss sufferers visit the hair loss forum and social community
Get Proven Treatments at the Best Prices by visiting our new online hair loss treatment shop.
Watch hair transplant videos on YouTube